Format

Send to

Choose Destination
Case Reports Hepatol. 2019 Apr 28;2019:6741213. doi: 10.1155/2019/6741213. eCollection 2019.

Turmeric Induced Liver Injury: A Report of Two Cases.

Author information

1
Department of Gastroenterology, The Alfred Hospital, 55 Commercial Road, Melbourne, Victoria, Australia.
2
Department of Gastroenterology and Liver Transplantation, The Austin Hospital, 145 Studley Road, Heidelberg, Melbourne, Victoria, Australia.
3
Central Clinical School, Monash University, The Alfred Hospital, 99 Commercial Road, Melbourne, Victoria, Australia.
4
Department of Pharmacy, The Alfred Hospital, 55 Commercial Road, Melbourne, Victoria, Australia.
5
Clinical Biochemistry Unit, The Alfred Hospital, 55 Commercial Road, Melbourne, Victoria, Australia.
6
Department of Forensic Medicine, Monash University, Melbourne, Australia.
7
Department of Epidemiology and Preventive Medicine, Monash University, Melbourne, Australia.
8
Department of General Medicine, The Alfred Hospital, 55 Commercial Road, Melbourne, Victoria, Australia.

Abstract

Turmeric is a commonly used oral herbal supplement with purported anti-inflammatory and antineoplastic properties. It is promoted as safe, with limited reports of severe adverse effects directly related to oral turmeric thus far in the literature. Herein we report two cases of turmeric supplement induced severe hepatitis. These cases highlight the need for physicians to be aware of patients taking this common supplement and the potential risks that exist.

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center